Hi all - I am having my 9th weekly taxol this week (every 3rd week I also get carbo) - 1/2 way through 18 weeks! A month ago I had to start granix injections twice a week to boost blood counts. My query today is I’ve had back spasms much of past couple days. CNS said Tylenol was fine to take - and hydrocodone if needed for the back spasms. I’m wondering if others have had spasms from the taxol/carbo chemo? Blessings to each of you!
Back spasms: Hi all - I am having my 9th weekly... - My Ovacome
You can get spasms/pain from either of both of these drugs.
Taxol get to the nerves and since they're all over the body, who knows what might happen. But, from my experience it's more likely to be the Granix. When I first had it for several days in a row, I had excruciating pain with it, though mainly in my limbs I think.
Subsequent use of it for a just a day or a time were fine. My first thought would be to see if reducing the amount you're having does the job with the neuts, while stopping the pain. Ask your oncologist.....x
Thank you! My chemo is later today. Although blood counts were slightly lower than last week - they were in acceptable range. So chemo #9 today - and I am 1/2 way through the 18 weeks. I definitely will ask at the infusion center. I wondered if it was Taxol - the spasms are “kinda like” neuropathy but in my back muscles. Thank you for replying! I hope you are doing well! Bless you!
I also believe that it is the Granix injections that are causing the back spasms, the same thing happens to me when I have to have them. It can be quite excruciating. Xxxx
Thank you. Thinking granix is culprit too. Granix boosts the white blood cells which was only count this week that was in range - other counts had dropped but still acceptable. Nine weeks left to go - and they want me to have granix injections two consecutive days each week following chemo. Sure hope there is another option. Thanks again for your response. Blessings!!
I'm on second line chemo and have chemo day 1 and day 8 and have to have injections for 3 days after each chemo as my white blood cells and neutrophils drop too low otherwise. My oncologist says the back pain is due to them (I had some during first line chemo too, although not so many). I wasn't offered an alternative, but manage mine with pain killers when it gets really bad xxxx
Yes I understand it’s the granix causing pain. I’m taking 325 mg Tylenol and .5mg hydrocodone and the daily Claritin - but my tens unit seems to help the most. What pain pill helped you? Planning to start the papaya leaf tea and extract today - hoping that will boost blood counts and I won’t need granix. Still have 8 weekly chemo treatments. Thank you for your responses- truly appreciate personal input!! Blessings!
Hi ElayneZ. So sorry to hear you are in pain and yes, my understanding is, it's the injections. They boost your neutrafils etc for 24 plus hours so you can have chemo as it shocks the bone marrow into action, but then the bloods collapse again. It causes bone and other pain usually in pelvis, back and legs. I learnt this on the Inspire USA ovarian cancer site.
On my 1st recurrence when I started carbo/taxol chemo again 3 months ago, my white blood cells and neutrafils collapsed after my 2nd chemo. A woman on Inspire said that she takes a natural Rochway papaya tea and liquid extract and hasn't missed another chemo. "Papaya leaves and their extracts are also marketed as dietary supplements to enhance the immune system, improve platelet function, and prevent chemotherapy-related adverse effects."
It may not be your cup of tea! LOL but since starting it, I haven't missed a chemo either. My neutrafils went from 0.8 to 3. 76 in 3 weeks!! My WBC went up into lower range of normal. I don't think most oncologists know anything about this but some integrative oncologists do.
There are no clinical trials of this and I am not recommending it because I am not a Dr.
All I can say is it has worked for me, so far. If you have an oncologist who may be open to looking at it, you may wish to mention it. My good news is that I am in remission again after 5 chemo's and CA125 continues to fall to 20 now and I am also on a lower dose of carbo/platinum so I feel its pretty amazing.
Anyhow, if you wish to know more. let me know. Hope it helps. Hugs from Australia.
Thank you! I ordered papaya leaf tea and the extract. Not sure if it is Rochway brand - will check. Haven’t tried it yet as chemo nurse said fresh would taste better. So have eaten fresh papayas past couple weeks.
Everything you said is great to read and I thank you!!
Do you drink one or two cups each day? Do you add 10 or 20 drops per cup? Heard taste is not great - do you add honey or??
Hi again. You make 2 cups of papaya tea, in morning and afternoon and add in 10 drops of liquid extract to each cup. I add honey. (But I just have one mug a day with 20 drops in!) I went off the taste of the tea after a couple of weeks and tried adding in a camomile teabag. But what works for me now is the tea with extract plus honey and lemon and I can't taste the tea!
In what I have have researched the papaya fruit doesn't work for low neutrafils etc but 1 woman in USA said it worked for her! I love papaya fruit so why not go for all 3!
That's so great your chemo nurse is ok with it. I can't tell anyone at my chemo clinic. They already think I'm a nuisance cos I ask questions and do alot of research etc cos I like helping folk. I have been a Process Psychologist in UK and Oz for 35 years but can't work now.
Anyway, my new oncologist is great but still very medical! I just smile and say, oh bloods must be up cos I had a week off chemo as my bloods were down and then my friend and I giggle and whisper, Papaya tea like naughty kids! LOL Have now had 4 chemos in a row!
If you wish, please let us know if it works for you in a few weeks. I so hope so.
Hugs from Oz.
Thank you! I definitely will post update . I too like fresh papaya so will continue with that. Will introduce the tea and extract today with a bit of honey and lemon. I do labs every Monday and hope to see improvement soon. For now I have to continue two granix shots each week - although we agree it is likely culprit of body pain - it has helped white and platelet blood counts. If tea improves count maybe they’ll let me go down to one shot each week or zero! Thanks so much for information!! Continued success and blessings from California to you!!
I don't do anything fancy... just one teabag first thing in the morning, occasionally second in the afternoon. I don't think it's any worse than a lot of twiggy herbal teas are and don't bother trying to disguise it. Never heard of the extracts!
Having 2nd day of the tea - and 10 drops of extract in each cup as has been suggested. Have you had an improvement with blood count while drinking the tea? Granix injections have caused so much muscle pain this week - I’m hoping tea will help blood counts and doc may lower granix dosage. Hope you are enjoying a nice weekend!
Always hard to tell what is down to what, but it is certainly the case that my neuts and platelets held a lot more steady, and indeed occasionally went up a bit while on Niraparib/Zejula, and seem to be to staying up better with the weekly Taxol than with previous chemos, even though they are moving downwards.
Have now had ten consecutive days of papaya leaf tea with 10-15 drops extract and a drop of honey and squirt of lemon juice. Platelets went from 113 to 230 in that time!! I will continue to drink this each morning! (Next week will be weekly chemo #12 with 6 more weeks.)
Well that’s a pretty convincing result. Well done!
Not what you're looking for?
You may also like...
and a half years it would be Carbo again with Caelex rather than Taxol as I suffered with severe...
reading all your posts. I had an excellent response to my chemo carbo/taxol and at the end of 6...
scheduled for Sept. Im getting carbo/taxol chemo and parp inhibitors. I've had a wonderful year...
ileostomy too. Iv had two carbo only then two carbo/taxol/avastin. I have 1 chemo left thankfully,...
having in my back are the tumours growing again .. so im back on chemotherapy in about 3 weeks time...